Georgia, 2013Damaging Winds in Georgia, June 28, 2013
June 28, 2013 · NWS CHS · 6 events in 2 counties and zones
A cold front and mid level short wave shifted southeast over a warm and moist air in southeast Georgia. A few thunderstorms developed along the front and became severe with damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and mid level short wave shifted southeast over a warm and moist air in southeast Georgia. A few thunderstorms developed along the front and became severe with damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 28, 12:28 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 12:28 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT FRI JUN 28 2013
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...THEN STALL
AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE
WEEKEND. HOWEVER...AN UNUSUALLY MOIST AIR MASS WILL MOVE INTO THE
AREA AHEAD OF THE FRONT LEADING TO HEAVY RAINFALL AT TIMES.
OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW
PRESSURE NORTH AND WEST OF THE AREA THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MAIN FORECAST CHALLENGE TODAY WILL BE PINNING DOWN CONVECTION
TIMING AND COVERAGE. BROAD UPPER LEVEL TROUGH CENTERED OVER THE
GREAT LAKES WILL BEGIN TO AMPLIFY TODAY. AT THE SURFACE...A SURFACE
TROUGH WILL STRENGTHEN EAST OF THE APPALACHIANS AS A COLD FRONT
APPROACHES FROM THE WEST. THIS AFTERNOON...A WEAK SHORTWAVE IS
PROGGED TO CROSS THROUGH THE FORECAST AREA. THIS IN COMBINATION
WITH PRECIPITABLE WATER VALUES NEARING 2 INCHES...SHOWERS AND
THUNDERSTORMS WILL LIKELY ONCE AGAIN INCREASE IN COVERAGE. SPC DAY
1 OUTLOOK CURRENTLY HAS THE INLAND SC AND GA COUNTIES OUTLINED IN
A SLIGHT RISK TODAY. FEW CLOUDS THIS MORNING HAS ALLOWED THE ATMOSPHERE
TO DESTABILIZE...AND MODIFIED 12Z KCHS SOUNDING INDICATES CAPE
VALUES IN EXCESS OF 3500 J/KG THIS AFTERNOON. THE PRIMARY THREAT
THIS AFTERNOON INTO THE EVENING WILL BE DAMAGING WINDS GIVEN
FORECAST DCAPE VALUES OVER 1000 J/KG AND DECENT MID AND LOW LEVEL
LAPSE RATES. LARGE HAIL COULD ALSO BE A THREAT WITHIN STRONGER
UPDRAFTS...HOWEVER WET BULB ZERO HEIGHTS ARE A BIT HIGH.
OVERALL...NO MAJOR CHANGES WERE NEEDED WITH THIS UPDATE...WITH
POPS INCREASING TO A HIGH CHANCE LATE.
MODEL SOUNDINGS INDICATE A WESTERLY/DOWNSLOPE COMPONENT THROUGH A
GOOD PORTION OF THE COLUMN...SO TEMPERATURES TODAY WILL BE SLIGHTLY
ABOVE NORMAL. HIGHS IN THE MIDDLE 90S AWAY FROM THE COAST IN
COMBINATION WITH A JUICY AIRMASS...DEW POINTS IN THE MIDDLE
70S...WILL YIELD HEAT INDICES OF 105 IN MOST INLAND PLACES. THUS
HAVE CONTINUED HEAT ADVISORY FOR THIS AFTERNOON.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
TONIGHT...A COLD FRONT WILL DROP INTO THE UPSTATE OF SOUTH
CAROLINA AND NORTHERN GEORGIA...WITH MOISTURE DEEPENING OVER THE
AREA AHEAD OF IT. A PASSING SHORT WAVE DISTURBANCE AND
STRENGTHENING DIVERGENCE ALOFT WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...WHICH COULD BE MAINTAINED THROUGH MUCH OF THE
OVERNIGHT HOURS GIVEN SUFFICIENT FORCING AND MOISTURE AHEAD OF THE
FRONT. THE FORECAST WILL INDICATE A 40-50 PERCENT CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS A RESULT. THE THREAT
FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...WILL CONTINUE THROUGH THE EVENING HOURS.
MEDIUM RANGE GUIDANCE IN PRETTY GOOD AGREEMENT INDICATING THE AREA
REMAINING CAUGHT BETWEEN HIGH PRESSURE OFFSHORE AND DEEP TROUGHING
INLAND. NUMEROUS SHORTWAVES ARE EXPECTED TO MOVE THROUGH AHEAD OF
THE TROUGH AND WITH AN UNUSUALLY MOIST AIRMASS IN PLACE ALONG WITH
MODERATE INSTABILITY CONDITIONS WILL BE QUITE UNSETTLED WITH
NUMEROUS SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND
EVENING. SOME DRIER AIR COULD MOVE IN FROM THE WEST MONDAY LEADING
TO SLIGHTLY LOWER RAIN CHANCES...ESPECIALLY INLAND. HEAVY RAINFALL
IS LIKELY AT TIMES AND THIS COULD LEAD TO LOCALIZED FLOODING DUE TO
THE RELATIVELY SLOW STORM MOTIONS...ESPECIALLY SATURDAY. COULD ALSO
SEE A FEW SOME SEVERE STORMS EACH DAY...MAINLY IN THE
AFTERNOON/EVENING DURING PEAK HEATING.
THERE WILL BE QUITE A BIT OF CLOUD COVER THROUGH THE PERIOD BUT HIGH
TEMPERATURES SHOULD STILL BE ABLE TO GET TO NEAR NORMAL VALUES
/AROUND 90/ WITH LOWS NEAR/SLIGHTLY ABOVE NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
RATHER UNSETTLED PATTERN LOOKS TO REMAIN IN PLACE THROUGH THE PERIOD
WITH UPPER TROUGHING TO THE NORTH AND WEST AND A RATHER MOIST
ATMOSPHERE CONTINUING OVER THE AREA. RAIN CHANCES WILL BE HIGHER
THAN NORMAL...WITH THE BEST CHANCES TYPICALLY NEAR THE COAST EACH
MORNING SHIFTING INLAND DURING THE DAY. LOCALIZED FLOODING AND
DAMAGING WINDS WILL BE POSSIBLE. TEMPERATURES SHOULD BE NEAR NORMAL
THROUGH THE PERIOD.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
STRONG SUBSIDENCE SHOULD PREVENT CONVECTION FROM DEVELOPING THROUGH
EARLY AFTERNOON...BUT THEN AS A DISTURBANCE APPROACHES FROM THE WEST
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE
THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT. THERE IS STILL
UNCERTAINTY WITH RESPECT TO TIMING AND CONVERGE...BUT THE FORECAST
WILL INDICATE VICINITY THUNDERSTORMS IN THE LATE AFTERNOON AND
EVENING. MOISTURE WILL INCREASE TONIGHT...WHICH COULD PRODUCE MVFR
CIGS...BUT WENT WITH SCT SKIES FOR NOW SINCE THE MODELS ARE LESS
CONFIDENT OF HOW MUCH LOW LEVEL MOISTURE THERE WILL BE. AS THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN AHEAD OF THE COLD
FRONT...WINDS WILL REMAIN ABOVE 10 KT FOR THE ENTIRE PERIOD.
EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED EACH AFTERNOON/EVENING THROUGH TUESDAY WITH
BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES. GUSTY WINDS LIKELY
EACH AFTERNOON...ESPECIALLY THROUGH THE WEEKEND AT KCHS.
&&
.MARINE...
TODAY...DETERIORATING CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS AS THE SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN ATLANTIC
HIGH PRESSURE AND A TROUGH OF LOW PRESSURE INLAND. INCREASING
WINDS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS THE
WATERS OUTSIDE OF THE NEAR SHORE GEORGIA WATERS AND NEARSHORE SC
FROM EDISTO BEACH TO SAVANNAH BY MID- AFTERNOON. SEAS WILL BUILD
TO 3-5 FT.
TONIGHT...A STRENGTHENING LOW LEVEL JET WILL RESULT IN A NOCTURNAL
SURGE OVER ALL COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES ARE
IN EFFECT FOR ALL WATERS...ALTHOUGH WINDS WILL DIMINISH IN
CHARLESTON HARBOR BY LATE EVENING. SEAS WILL BUILD TO 4-6
FT...HIGHEST OVER THE NEAR SHORE SOUTH CAROLINA WATERS NORTH OF
EDISTO AND THE OUTER GEORGIA WATERS.
SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST
OF THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND
THROUGH THE PERIOD. THIS WILL RESULT IN MOSTLY SOUTH/SOUTHEAST
WINDS...ENHANCED TO NEAR ADVISORY LEVELS AT TIMES...MAINLY ACROSS
THE SOUTH CAROLINA WATERS AND OUTER GEORGIA WATERS. SIGNIFICANT WAVE
HEIGHTS WILL ALSO BE CLOSE TO ADVISORY LEVELS IN THESE SAME AREAS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>116-118-137-138.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ040-042-043-
047.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...JAQ/RJB
LONG TERM...RJB
AVIATION...BDC
MARINE...ECT/JAQ/RJBHazardous weather outlook, Jun 28, 6:10 AM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
710 AM EDT FRI JUN 28 2013
GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-043-047-291000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-INLAND JASPER-
710 AM EDT FRI JUN 28 2013
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY INLAND FROM
THE COAST. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS
WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS
EVENING. CONDITIONS ARE ALSO FAVORABLE FOR ANY THUNDERSTORMS TO
PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL
WHICH COULD RESULT IN LOCALIZED FLOODING...MAINLY OF LOW LYING AND
POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAVY RAINFALL...AN UNUSUALLY MOIST AIR MASS WILL REMAIN IN PLACE
THROUGH THE MIDDLE OF NEXT WEEK AND WITH SEVERAL UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM
MOTIONS...AT LEAST THROUGH THE WEEKEND...THERE WILL BE A RISK FOR
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139>141-SCZ044-045-048>052-291000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-DORCHESTER-INLAND BERKELEY-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
710 AM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY INLAND FROM
THE COAST. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS
WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS
EVENING. CONDITIONS ARE ALSO FAVORABLE FOR ANY THUNDERSTORMS TO
PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL
WHICH COULD RESULT IN LOCALIZED FLOODING...MAINLY OF LOW LYING AND
POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAVY RAINFALL...AN UNUSUALLY MOIST AIR MASS WILL REMAIN IN PLACE
THROUGH THE MIDDLE OF NEXT WEEK AND WITH SEVERAL UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM
MOTIONS...AT LEAST THROUGH THE WEEKEND...THERE WILL BE A RISK FOR
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
710 AM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST
BETWEEN 6 PM AND 10 PM THIS EVENING. CONDITIONS ARE ALSO FAVORABLE
FOR ANY THUNDERSTORMS TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND HEAVY RAINFALL WHICH COULD LIMIT VISIBILITY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 9:16 AM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG 3 ESE SUMMERVILLE 33.00N 80.13W
06/27/2013 CHARLESTON SC NWS STORM SURVEY
A DOWNBURST DEVELOPED JUST SOUTH OF ROUTE 78 AND
TRAVELED NORTHEAST ABOUT 1 MILE BEFORE DISSIPATING IN
THE TALL PINES SUBDIVISION. MAINLY SUB SEVERE WINDS OF
40 TO 50 MPH OCCURED WITH LOTS OF SMALL LIMBS KNOCKED
DOWN IN SEVERAL LOCATIONS. WINDS ESTIMATED TO BE NEAR 60
MPH OCCURRED IN TWO LOCATIONS...ALONG ROUTE 78 WHERE A
LARGE TREE WAS UPROOTED ONTO POWER LINES AND ALONG
TREELAND ROAD WHERE A PINE TREE WAS SNAPPED OFF.
LOCALIZED POWER OUTAGED OCCURRED. REPORT INITIALLY
RECEIVED VIA NWS CHAT.
0207 PM TSTM WND DMG 1 SSE COLLEGE PARK 33.00N 80.09W
06/27/2013 BERKELEY SC NWS STORM SURVEY
*** 1 INJ *** SUB SEVERE WINDS OF 40 TO 50 MPH BROKE
OFF A LARGE BRANCH OF A DISEASED TREE AT A GOLF COURSE.
THE BRANCH LANDED ON A GOLFER WHO WAS INJURED AND TAKEN
TO THE HOSPITAL. REPORT INITIALLY RECIEVED VIA TWITTER.
0208 PM TSTM WND DMG COLLEGE PARK 33.02N 80.10W
06/27/2013 BERKELEY SC NWS STORM SURVEY
SUB SEVERE WINDS ESTIMATED AT 40 TO 50 MPH KNOCKED DOWN
A DISEASED TREE ONTO THE AWNING OF A PHARMACY STORE.
INITIAL REPORT RECIEVED VIA TWITTER.
&&
EVENT NUMBER CHS1300582
EVENT NUMBER CHS1300583
EVENT NUMBER CHS1300584
MTESpecial weather statement, Jun 28, 2:46 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 28 2013
GAZ114-138-282015-
INLAND LIBERTY-TATTNALL-
346 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LIBERTY
COUNTIES THROUGH 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TISON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGHLAND...ALTAMAHA...TISON...FIVE POINTS...LYNN...LYNN...
GLENNVILLE...MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3195 8222 3212 8207 3198 8177 3198 8179
3201 8183 3195 8189 3192 8188 3188 8191
3185 8192 3181 8196 3180 8198 3178 8198
3182 8202 3186 8211 3189 8211 3189 8213
3190 8214 3190 8219 3191 8223
TIME...MOT...LOC 1947Z 300DEG 16KT 3197 8207
BSHThunderstorm Wind, Liberty
- When
- June 28, 2:55 PM EST to 2:56 PM EST
- Where
- Liberty County, 1.81 mi NE of Gum Branch
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.820, -81.610
The Liberty County 911 call center reported a tree down on Bacon Road. The damage was likely caused by outflow.
Thunderstorm Wind, Liberty
- When
- June 28, 3:00 PM EST to 3:01 PM EST
- Where
- Liberty County, 1.38 mi N of Gum Branch
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.820, -81.630
The Liberty County 911 call center reported a tree down on a power line near the intersection of West Highway 196 and Joyner Road. The damage was likely caused by outflow.
Thunderstorm Wind, Liberty
- When
- June 28, 3:05 PM EST to 3:06 PM EST
- Where
- Liberty County, 0.91 mi NE of Hinesville
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.860, -81.590
The Liberty County 911 call center reported a large tree down on Lakeview Court. The damage was likely caused by outflow.
Thunderstorm Wind, Liberty
- When
- June 28, 3:10 PM EST to 3:11 PM EST
- Where
- Liberty County, 2.15 mi SSE of Hinesville
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.820, -81.590
The public reported an 80 foot pine tree down on a fence. The damage was likely caused by outflow.
Thunderstorm Wind, Tattnall
- When
- June 28, 3:15 PM EST to 3:16 PM EST
- Where
- Tattnall County, 0.69 mi N of Tison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.940, -82.020
The public reported power poles down near the intersection of George Mcleod Road and Highway 121.
Thunderstorm Wind, Tattnall
- When
- June 28, 3:21 PM EST to 3:22 PM EST
- Where
- Tattnall County, 1.36 mi WSW of Glennville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.920, -81.950
The public reported a large pecan tree blown down near the intersection of County Road 322 and Dartho Brannen Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463433, 463435, 463437, 463445, 463442, 463439.